MAUDE Adverse Event Report: COVIDIEN CONTAINER SHARPS 5QT RED; CONTAINER, SHARPS

COVIDIEN CONTAINER SHARPS 5QT RED; CONTAINER, SHARPS
Model Number 8507SA
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident sample has been requested but to date has not been received for evaluation.  if the sample is received, or if additional information pertinent to the incident is obtained a follow-up report will be submitted.  as part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.
 
Event or Problem Description
The customer reported the sharps containers arrived with busted corners and the lids had pieces breaking off of them.
 
Additional Manufacturer Narrative
A review of the device history record (dhr) was completed and there were no nonconforming events documented.All dhr¿s are reviewed for accuracy prior to product release.No samples were submitted with the complaint however, 7 photographs were provided and reviewed which show what appears to be a stack of containers with breakage in the corner rim of the top 3 containers and what appears to be 1 lid cracked in the lid assembly.The potential root cause for the reported issue is that the containers and/or lids cracked during shipping and handling due to external stress/forces after manufacture.Based on the existing controls, and the complaint history review, additional correction or containment activities are not warranted at this time.Product is routinely examined to ensure it meets all acceptance quality limits.All lots are statistically sampled and inspected for deficiencies prior to release.A lot cannot be released unless it meets all acceptance requirements.This will be used for tracking and trending purposes.

Brand Name
CONTAINER SHARPS 5QT RED
Common Device Name
CONTAINER, SHARPS
Manufacturer (Section D)
COVIDIEN
815 tek drive
crystal lake IL 60039 9002
MDR Report Key9768981
Report Number1424643-2020-00565
Device Sequence Number11365607
Product Code MMK
UDI-Device Identifier10884521023284
UDI-Public10884521023284
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number8507SA
Device Catalogue Number8507SA
Device Lot Number19M15363
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 02/17/2020
Supplement Date Received by Manufacturer02/17/2020
Initial Report FDA Received Date02/28/2020
Supplement Report FDA Received Date04/15/2020
Patient Sequence Number1